Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 27, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2016, 6:51 PM EDT for Suffolk County, New York. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2016, 6:51 PM EDT (22:51 UTC)
- Expired
- Jul 1, 2016, 7:45 PM EDT
- In force
- 54 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 31 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:05 PM EDT | TSTM WND DMG | Riverhead, NY | MULTIPLE REPORTS OF TREES AND POWER LINES DOWN |
| Jul 1, 7:14 PM EDT | TSTM WND DMG | Mattituck, NY | REPORTS OF TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
276
WUUS51 KOKX 012251
SVROKX
NYC103-012345-
/O.NEW.KOKX.SV.W.0027.160701T2251Z-160701T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
651 PM EDT FRI JUL 1 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 745 PM EDT
* AT 651 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTER
MORICHES...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WESTHAMPTON AROUND 700 PM EDT.
RIVERHEAD AROUND 705 PM EDT.
MATTITUCK AROUND 715 PM EDT.
SOUTHHAMPTON AND SHINNECOCK HILLS AROUND 720 PM EDT.
PECONIC AROUND 725 PM EDT.
BRIDGEHAMPTON AND NOYACK AROUND 730 PM EDT.
SAG HARBOR AND SHELTER ISLAND AROUND 735 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
AQUEBOGUE...QUOGUE...LAUREL...CUTCHOGUE...FLANDERS...HAMPTON
BAYS...SOUND AVENUE...NORTH HAVEN...EAST QUOGUE AND JAMESPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4090 7279 4111 7235 4092 7223 4088 7234
4087 7235 4087 7238 4083 7247 4076 7276
TIME...MOT...LOC 2251Z 246DEG 31KT 4083 7274
HAIL...<.75IN
WIND...60MPH
$$
NV2 follow-up statements
389
WWUS51 KOKX 012316
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
716 PM EDT FRI JUL 1 2016
NYC103-012345-
/O.CON.KOKX.SV.W.0027.000000T0000Z-160701T2345Z/
SUFFOLK NY-
716 PM EDT FRI JUL 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL SUFFOLK COUNTY...
AT 716 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHINNECOCK
HILLS...OR NEAR SOUTHHAMPTON...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SOUTHHAMPTON AROUND 720 PM EDT.
PECONIC AROUND 725 PM EDT.
BRIDGEHAMPTON AND NOYACK AROUND 730 PM EDT.
SAG HARBOR AND SHELTER ISLAND AROUND 735 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
AQUEBOGUE...QUOGUE...LAUREL...CUTCHOGUE...FLANDERS...HAMPTON
BAYS...SOUND AVENUE...NORTH HAVEN...EAST QUOGUE AND JAMESPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4090 7279 4111 7235 4092 7223 4088 7234
4087 7235 4087 7238 4083 7247 4076 7276
TIME...MOT...LOC 2316Z 246DEG 31KT 4092 7247
HAIL...<.75IN
WIND...60MPH
$$
NV381
WWUS51 KOKX 012339
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
739 PM EDT FRI JUL 1 2016
NYC103-012348-
/O.EXP.KOKX.SV.W.0027.000000T0000Z-160701T2345Z/
SUFFOLK NY-
739 PM EDT FRI JUL 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUFFOLK COUNTY WILL
EXPIRE AT 745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 4090 7279 4111 7235 4092 7223 4088 7234
4087 7235 4087 7238 4083 7247 4076 7276
TIME...MOT...LOC 2337Z 246DEG 31KT 4092 7247
$$
NVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:11 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 1, 6:11 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service New York NY
611 PM EDT FRI JUL 1 2016
.SYNOPSIS...
A cold front moves across the region tonight, and then high
pressure builds in from the west on Saturday before moving
offshore on Sunday. A mesoscale convective system will likely pass
south of the Tri-State Region during the beginning of the week. A
warm and increasingly humid airmass will then build into the area
through the remainder of the week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Tornado Watch 313 remains in effect for most of the Tri-State
area.
Wave of large scale ascent in a moist and unstable airmass has
generated several bands of showers and thunderstorms with some
exhibiting weak rotation. Some wind damage was reported in Union,
Essex, and Orange counties with some of these storms earlier. The
main band of activity has moved east of the Hudson and has shown
an overall weakening trend.
The cold front is still across central PA and western NY and will
likely cross the area overnight. The atmosphere does dry out some
aloft, but do not want to rule out storms developing later this
evening as the front nears. The HRRR has been indicating this
potential. Some question however in how strong these storms will
get.
With the tornado watch still in effect, will leave enhanced
wording in the forecast.
Have updated Pops, temps, and dew points to reflect latest trends
in observations.
Most showers will end by midnight for the western half of the
CWA, and by daybreak for the eastern half. Cold front passes
through the region late tonight, and winds shift to a W-NW flow,
allowing for a drier airmass to spread into the region.
Lows tonight will range from the upper 50s inland to the upper 60s
in/around NYC.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Heights will rise on Saturday as high pressure builds in from the
north and west. The atmosphere dries out fairly quickly, resulting
in plenty of sunshine on Saturday. Highs will be near normal,
generally topping off in the upper 70s to low 80.
Mainly clear with a light west flow on Saturday night. Radiational
cooling possible for areas across the Lower Hudson Valley,
interior portions of southern CT, as well as eastern Long Island.
Lows there could drop into the low 50s. Otherwise, lows will be in
the low to mid 60s, and possibly into the upper 60s in NYC.
There is a low risk for rip currents at Atlantic Ocean facing
beaches on Saturday.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A mainly dry forecast remains in place through the long term. It
appears that a mesoscale convective system, possibly in the form
of a mesoscale convective vortex, will track from the Ohio Valley
Monday, and emerge off the New Jersey coast Tuesday. All
indications are that this system will remain just south of the
area, and that impacts will be minimal to none. However, this is
several days out so slight chances for showers and thunderstorms
will me maintained both in case there are peripheral effects or in
case the system itself tracks further north. A mid level thermal
ridge then builds in through the end of the week, with warming
temperatures and gradually increasing humidity.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
A cold front approaches this evening and passes through this
tonight. High pressure builds on Saturday.
Some fluctuations in ceilings from MVFR to VFR expected through
the late afternoon. IFR is possible at the coast.
Showers and thunderstorms will impact most terminals into the
evening hours. A few thunderstorms may include gusty westerly
gusts over 40 KT.
S-SSE winds 10-15 KT into the evening. Winds will shift to the W
and then NW behind the front overnight.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component
forecasts, can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
KLGA TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
KEWR TAF Comments: Thunderstorm approaching the terminal from the
south. Wind gusts to 50 kt possible. Amendments likely for
ceilings and for thunderstorms into this evening.
KTEB TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
KHPN TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
KISP TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday Afternoon-Sunday Night...VFR. NW-W flow Saturday and
WSW- SW flow Sunday. Gusts up to 20KT for both days. Winds
diminish at night.
.Monday...VFR.
.Monday Night-Tuesday...Mainly VFR. Slight chance for
Showers/Thunderstorms.
.Wednesday...VFR.
&&
.MARINE...
A cold front will move across the waters this evening with strong
to severe storms possible through this evening. A Tornado Watch
is in effect for ANZ338 (NY Harbor), ANZ335 (W LI Sound), and
ANZ355 (W Ocean).
South winds will generally range from 10-15 KT with gusts up to 20
KT, and then winds shift to the W-NW behind the passage of the
cold front. Winds should stay below SCA levels through Saturday
night, but cannot rule out gusts to 20 KT Saturday afternoon. Seas
will average 1-2 feet on E LI Sound, and around 1 foot on W LI
Sound, NY Harbor, and LI Bays. Seas on the ocean will range from
2-4 feet.
Winds and waves are likely to remain below small craft advisory
levels Sunday through Thursday, with high pressure generally in
control of the area.
&&
.HYDROLOGY...
Around 1/3" to 2/3" basin average QPF is expected into this
evening. However, with precipitable waters from 1.5 to 1.75
inches, and the potential for strong convection, locally heavy
rainfall is expected. Areas receiving locally heavy rainfall
could experience minor flooding of urban/poor drainage areas.
There is a minimal threat for flash flooding, but it is possible
if thunderstorms train over each other.
Dry conditions then on tap from late tonight through Sunday.
Widespread significant rainfall is not expected Sunday through
Friday at this time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...JMC/MPS
NEAR TERM...MPS/DS
SHORT TERM...MPS
LONG TERM...JMC
AVIATION...DS
MARINE...JMC/MPS/DS
HYDROLOGY...JMC/MPSHazardous weather outlook, Jul 1, 1:39 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 139 PM EDT FRI JUL 1 2016 NYZ075-178-179-021000- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 139 PM EDT FRI JUL 1 2016 ...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW YORK CITY METRO AREA. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-021000- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 139 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW YORK CITY METRO AREA. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU- 139 PM EDT FRI JUL 1 2016 ...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW YORK CITY METRO AREA ON WEST AND NORTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-011-012-NYZ078-079-021000- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 139 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW YORK CITY METRO AREA ON WEST AND NORTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 139 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE WATERS AROUND WESTERN LONG ISLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-021000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 139 PM EDT FRI JUL 1 2016 ...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE WATERS AROUND WESTERN LONG ISLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 1, 5:36 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
536 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG CEDAR GROVE 40.86N 74.23W
07/01/2016 ESSEX NJ SOCIAL MEDIA
LARGE TREE UPROOTED ONTO 3 CARS AND HOME.
&&
CJBSpecial weather statement, Jul 1, 5:36 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
536 PM EDT FRI JUL 1 2016
NYZ072-073-176>179-012230-
NORTHERN QUEENS-BRONX-NEW YORK (MANHATTAN)-NORTHERN NASSAU-SOUTHERN
QUEENS-SOUTHERN NASSAU-
536 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NASSAU...NEW
YORK...QUEENS AND BRONX COUNTIES...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SECAUCUS...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR... BATTERY PARK AROUND 540 PM EDT. EAST
VILLAGE...SOHO AND LOWER EAST SIDE AROUND 545 PM EDT. NEW
YORK...MIDTOWN MANHATTAN...UPPER WEST SIDE AND CENTRAL PARK AROUND
550 PM EDT. ASTORIA...HARLEM...LONG ISLAND CITY AND MORNINGSIDE
HEIGHTS AROUND 555 PM EDT. MOTT HAVEN...RFK BRIDGE...LAGUARDIA
AIRPORT...JACKSON HEIGHTS AND FOREST HILLS AROUND 600 PM EDT.
EAST TREMONT AND FLUSHING AROUND 605 PM EDT. THROGS NECK
BRIDGE...WHITESTONE...CO-OP CITY...CARDINAL SPELLMAN HS AND
CLEARVIEW EXPRESSWAY AROUND 610 PM EDT. CITY ISLAND...BAYSIDE AND
LITTLE NECK AROUND 615 PM EDT.
LAT...LON 4070 7391 4074 7395 4071 7397 4070 7405
4072 7402 4076 7401 4088 7394 4090 7384
4088 7379 4090 7376 4092 7377 4092 7376
4094 7369 4090 7375 4089 7374 4085 7376
4087 7373 4086 7367 4069 7363
TIME...MOT...LOC 2136Z 253DEG 23KT 4076 7408
NVSpecial weather statement, Jul 1, 6:15 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
615 PM EDT FRI JUL 1 2016
CTZ005-006-NYZ068-012315-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-
615 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD...
NORTHWESTERN NEW HAVEN AND EASTERN PUTNAM COUNTIES...
AT 614 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE CARMEL...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
NEW FAIRFIELD AROUND 635 PM EDT.
DANBURY AND BROOKFIELD AROUND 645 PM EDT.
NEWTOWN AROUND 700 PM EDT.
SOUTHBURY...MIDDLEBURY AND BRIDGEPORT--STAMFORD AROUND 715 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ROXBURY FALLS...PUTNAM
LAKE...BREWSTER HILL AND OXFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4145 7293 4142 7371 4151 7376 4153 7353
4160 7352 4161 7348 4149 7344 4151 7339
4149 7337 4147 7331 4149 7333 4151 7332
4151 7316 4156 7317 4157 7309 4161 7305
4162 7302 4163 7302
TIME...MOT...LOC 2214Z 255DEG 20KT 4146 7365
NVSpecial weather statement, Jul 1, 6:32 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
632 PM EDT FRI JUL 1 2016
NYZ078>081-012300-
NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-NORTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
632 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUFFOLK COUNTY...
AT 632 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAVIS
PARK...OR NEAR PATCHOGUE...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...MEDFORD AROUND 640 PM EDT.
SHIRLEY...MASTIC BEACH AND YAPHANK AROUND 645 PM EDT. CENTER
MORICHES...MIDDLE ISLAND AND MASTIC AROUND 650 PM EDT. BROOKHAVEN
NATIONAL LABORATORY AROUND 655 PM EDT.
MANORVILLE...WESTHAMPTON...WADING RIVER AND CALVERTON AROUND 700 PM
EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EAST PATCHOGUE...
QUOGUE...CARMANS RIVER...RIDGE...BLUE POINT...EAST QUOGUE...
REMSENBURG-SPEONK...NORTH BELLPORT...BAYPORT AND BROOKHAVEN.
LAT...LON 4068 7304 4074 7291 4075 7289 4075 7292
4074 7293 4074 7302 4072 7303 4071 7308
4073 7310 4097 7286 4097 7277 4098 7272
4085 7252 4084 7254 4084 7255 4079 7261
4072 7287 4067 7302
TIME...MOT...LOC 2232Z 223DEG 27KT 4071 7296
NVSpecial weather statement, Jul 1, 6:38 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
638 PM EDT FRI JUL 1 2016
NYZ078-080-179-012315-
NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
638 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NASSAU AND WESTERN
SUFFOLK COUNTIES...
AT 637 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LEVITTOWN...
MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
FARMINGDALE AND AMITYVILLE AROUND 645 PM EDT.
LINDENHURST...MELVILLE AND GILGO STATE PARK AROUND 650 PM EDT.
BABYLON...DEER PARK AND DIX HILLS AROUND 655 PM EDT.
COMMACK AND BAY SHORE AROUND 700 PM EDT.
ISLIP...BRENTWOOD AND HAUPPAUGE AROUND 705 PM EDT.
SMITHTOWN AROUND 710 PM EDT.
RONKONKOMA...CENTEREACH...HOLBROOK AND SAYVILLE AROUND 715 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CENTRAL ISLIP...
JERICHO...NORTH WANTAGH...ST. JAMES...JERICHO TURNPIKE...EAST
WILLISTON... SOUTH HUNTINGTON...WEST ISLIP...LONG ISLAND EXPRESS AND
COPIAGUE.
LAT...LON 4060 7359 4077 7364 4080 7350 4079 7345
4083 7345 4093 7309 4073 7302 4072 7312
4067 7314 4069 7301 4068 7300 4066 7317
4065 7321 4069 7315 4070 7323 4065 7337
4067 7324 4064 7325
TIME...MOT...LOC 2237Z 256DEG 33KT 4071 7354
NVLocal storm report, Jul 1, 6:45 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
645 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM MARINE TSTM WIND BUOY 44065 40.37N 73.70W
07/01/2016 M40 MPH ANZ355 NY BUOY
&&
PWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:25 PM EDT | Special Weather Statement | OKX | Orange | 65 min |
| Jul 1, 2:48 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 27 min |
| Jul 1, 3:18 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 57 min |
| Jul 1, 3:54 PM EDT | Special Weather Statement | OKX | Orange | 36 min |
| Jul 1, 4:10 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jul 1, 4:15 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Orange, Putnam, Rockland, Westchester | 24 min |
| Jul 1, 4:16 PM EDT | Special Marine Warning | OKX | 59 min | |
| Jul 1, 4:52 PM EDT | Special Weather Statement | OKX | Richmond, Rockland | 53 min |
| Jul 1, 5:02 PM EDT | Severe Thunderstorm Warning | OKX | New York, Westchester | 43 min |
| Jul 1, 5:11 PM EDT | Special Marine Warning | OKX | 49 min | |
| Jul 1, 5:12 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 48 min |
| Jul 1, 5:36 PM EDT | Special Weather Statement | OKX | Bronx, New York | 54 min |
| Jul 1, 6:06 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 39 min |
| Jul 1, 6:32 PM EDT | Special Weather Statement | OKX | Suffolk | 28 min |
| Jul 1, 6:38 PM EDT | Special Weather Statement | OKX | Nassau | 37 min |
| Jul 1, 6:54 PM EDT | Special Marine Warning | OKX | 66 min | |
| Jul 1, 7:49 PM EDT | Special Weather Statement | OKX | Kings, Nassau, New York, Queens | 26 min |
| Jul 1, 7:51 PM EDT | Special Weather Statement | OKX | Suffolk | 24 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.